MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on 1/24/2024.It was reported that the internal shaft of a system screw removal tool malfunctioned during a surgical procedure.The complaint source stated, "when the surgeon was trying to back out a screw that was too long, the top half of the inner shaft snapped off." there were no known patient complications or delay in treatment associated with this compliant.An rma# was issued for return of the complaint instrument, which arrived at the manufacturer for assessment on 1/25/2024.
 
Additional Manufacturer Narrative
A visual assessment of the returned system screw removal instrument showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The inner shaft of the system screw removal instrument was fractured as reported and the distal tip was damaged and bent.The inner shaft was damaged around the area where the fracture occurred.There were rotational scratches present on the distal portion of the bent shaft and was twisted in a manner that reflected being rotated counterclockwise when damaged.A functionality assessment was not performed due to the damaged condition of the returned system screw removal instrument, which was removed from distributable inventory.A dhr review was performed for complaint lot# 2408-01 and there were no manufacturing deficiencies identified.The device lot met all required specifications prior to be released to distributable inventory.This lot has been available for distribution since 2/06/2014.It may be possible for the inner shaft of a system screw removal instrument to fracture while removing an implant screw if excessive rotational force was applied.It may be possible to apply excessive rotational force to the system screw removal instrument if the implant screw being removed did not have clearance to be removed from the spacer.If the sleeve of the system screw removal instrument is not appropriately rotated to allow the implant screw to pass by the locking arm of the spacer, the rotational force applied may be concentrated to the inner shaft and result in the malfunction observed.There have not been any other complaints of similar nature for the irix-c screw removal instrument in the past 12 months.The manufacturer will continue to monitor the field for complaints with the system screw removal instrument.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key18768792
Report Number3005031160-2024-00002
Device Sequence Number7701403
Product Code HWB
UDI-Device IdentifierM697T06602131
UDI-PublicM697T06602131
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0213
Device Lot Number2408-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown